Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Albuquerque, NM

July 4, 2007De Baca County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 4, 2007, 5:13 PM MDT for De Baca County, New Mexico. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2007, 5:13 PM MDT (23:13 UTC)
Expired
Jul 4, 2007, 6:15 PM MDT
In force
62 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County De Baca County, NM

The radar

The Cannon AFB radar (KFDX), 60 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:35 PM MDTTSTM WND GST 605 S Fort Sumner, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1230 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 042313 RRA
SVRABQ
NMC011-050015-
/O.NEW.KABQ.SV.W.0142.070704T2313Z-070705T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 PM MDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 615 PM MDT

* AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF FORT SUMNER...AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN DE BACA COUNTY AROUND 530 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3447 10408 3448 10430 3414 10436 3413 10404

$$

40
2 follow-up statements
000 
WWUS55 KABQ 042342
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 PM MDT WED JUL 4 2007

NMC011-050015-
/O.CON.KABQ.SV.W.0142.000000T0000Z-070705T0015Z/
DE BACA-
542 PM MDT WED JUL 4 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DE
BACA COUNTY UNTIL 615 PM MDT...

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EAST CENTRAL DE BACA COUNTY...OR ABOUT 16 MILES
SOUTHEAST OF FORT SUMNER...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN DE BACA COUNTY AROUND 600 PM MDT...
  RURAL SOUTHEASTERN DE BACA COUNTY AROUND 610 PM MDT...

LAT...LON 3434 10395 3435 10422 3402 10429 3402 10417
      3409 10417 3410 10395

$$

44
000 
WWUS55 KABQ 050012
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT WED JUL 4 2007

NMC011-050022-
/O.EXP.KABQ.SV.W.0142.000000T0000Z-070705T0015Z/
DE BACA-
612 PM MDT WED JUL 4 2007

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 615 PM MDT FOR
SOUTHEASTERN DE BACA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3434 10395 3435 10422 3402 10429 3402 10417
      3409 10417 3410 10395

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 4, 3:00 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED JUL 4 2007

.DISCUSSION...DEWPOINTS HAVE INCREASED LAST 24 HOURS FROM 5 TO 15
DEGREES OVER RIO GRANDE VALLEY AND CONTDVD...EVEN OUT AT KGUP AND
KFMN. HASN/T MIXED OUT YET THIS AFTERNOON EVEN THOUGH THE BIG JUMP
ONLY STARTED TO SHOW UP AROUND MIDMORNING AT KGUP. IN
ADDITION...SHIFT IN STEERING FLOW LOOKS EVIDENT ON AZTEC
PROFILER...SO EXPECT STORMS DEVELOPING OVER SOUTHWEST COLORADO HIGH
TERRAIN COULD DRIFT INTO NW PLATEAU LATE THIS AFTERNOON OR THIS
EVENING.  CONVECTION GOT OFF TO A QUICK START...BY 10 AM...OVER THE
EAST SLOPES SANGRE DE CRISTO MOUNTAINS. MEANWHILE...UPPER HIGH
CENTER HAS EXPANDED INTO THE GREAT BASIN AS WAS PREVIOUSLY INDICATED.

DISTURBANCE OVER WESTERN KANSAS THIS MORNING IS SHOWN BY GFS TO
ROUND THE CORNER AND THEN MOVE SOUTHWEST IN THE UPPER HIGH
CIRCULATION...AND POSSIBLY IMPACT EAST CENTRAL AND SOUTHEAST NEW
MEXICO LATER TONIGHT AND EARLY THURSDAY. THEREFORE WILL LIKELY BE
MAKING SOME ADJUSTMENTS TO POPS IN THE SHORT TERM.

NAM SUGGESTS ANOTHER GOOD PUSH DOWN THE PLAINS THURSDAY NIGHT WITH
SURFACE HIGH OVER NORTHEAST NEW MEXICO SHOWING UP FRIDAY MORNING.
OTHERWISE...BASIC SHORT TERM TRENDS OF INCREASING MOISTURE AND
INSTAB SHIFTING WESTWARD REMAIN PRETTY MUCH UNCHANGED FROM
YESTERDAY.  EXPECT ANOTHER BOUT OF EAST CANYON WINDS IN THE KABQ
AREA TONIGHT AS WELL AS AGAIN THURSDAY NIGHT.

STILL SOME DIFFICULTY IN DETERMINING HOW MUCH AFFECT THE WEAK AREA
OF LOW PRESSURE ALOFT OVER TEXAS WILL HAVE ON THE FORECAST AREA.
MOISTURE HAS INCREASED DUE TO THE NORTHEAST FLOW...BUT MODELS
CONTINUE TO FLIP FLOP.  THE QUESTION REMAINS WHETHER OR NOT THE
RIDGE WILL BUILD STRONGLY ENOUGH TO KEEP THE LOW PRESSURE AREA AT
ARMS LENGTH AND AWAY FROM THE FORECAST AREA...OR ALLOW IT TO DRIFT
WESTWARD SUFFICIENTLY TO INFLUENCE THE WEATHER OVER EASTERN NEW
MEXICO...THE LATTER BASED ON THE LATEST VERSION OF THE ECMWF.  THE
GFS INDICATES THE RIDGE WILL RETROGRADE A BIT...ALLOWING ANY
DISTURBANCE IN THE NORTHWEST FLOW AS WELL AS ASSOCIATED SURFACE
FRONTS...TO AFFECT NORTHERN AND EASTERN NEW MEXICO.  FOR NOW WILL
STICK WITH THE STANDARD ISSUE GRIDS FOR THE WEEKEND AND EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  97  65  93 /  20  10  30  20
GALLUP..........................  54  92  54  87 /  20  20  30  20
GRANTS..........................  59  89  57  86 /  30  20  30  20
GLENWOOD........................  56  94  56  92 /  30  20  20  30
CHAMA...........................  50  82  46  80 /  30  30  30  20
LOS ALAMOS......................  56  79  57  83 /  40  20  20  10
RED RIVER.......................  43  74  43  72 /  40  30  20  20
TAOS............................  55  83  50  84 /  50  20  20  10
SANTA FE........................  57  84  55  84 /  50  20  20  20
SANTA FE AIRPORT................  62  87  57  86 /  40  20  20  10
ESPANOLA........................  62  89  58  89 /  40  20  20  10
ALBUQUERQUE HEIGHTS.............  67  90  66  89 /  30  20  20  10
ALBUQUERQUE VALLEY..............  66  92  62  90 /  30  20  20  10
ALBUQUERQUE FOOTHILLS...........  66  87  62  87 /  40  20  20  10
ALBUQUERQUE WEST MESA...........  66  92  63  91 /  30  20  20  10
SOCORRO.........................  64  92  63  91 /  30  20  20  10
SANDIA PARK/CEDAR CREST.........  58  79  57  84 /  40  30  20  20
MORIARTY/ESTANCIA...............  57  83  56  84 /  50  30  20  20
CARRIZOZO.......................  61  87  59  84 /  50  30  10  10
RUIDOSO.........................  53  81  53  82 /  40  30  10  20
RATON...........................  54  84  52  84 /  30  30  10  10
LAS VEGAS.......................  53  82  50  81 /  40  30  20  20
ROY.............................  57  82  55  82 /  20  20  10  10
CLAYTON.........................  59  85  60  87 /  30  10  10  10
SANTA ROSA......................  61  88  58  88 /  30  20  10  10
TUCUMCARI.......................  65  89  62  90 /  30  20  10  10
FORT SUMNER.....................  65  87  63  87 /  30  20  10  10
CLOVIS..........................  64  85  62  87 /  40  20  10  10
PORTALES........................  64  86  62  86 /  40  20  10  10
ROSWELL.........................  68  90  65  90 /  40  20  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 4, 5:40 AM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MDT WED JUL 4 2007

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
540 AM MDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON MAINLY FROM
THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EXPANDING
SOUTHWARD MAY PRODUCE LOCALLY GUSTY WINDS AND A FEW MINUTES OF
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

In the hours before

Special weather statement, Jul 4, 4:28 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 PM MDT WED JUL 4 2007

NMZ014-042300-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
428 PM MDT WED JUL 4 2007

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CATRON COUNTY...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GLENWOOD. THE STRONG
THUNDERSTORM WAS NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALMA...MOGOLLON AND
PLEASANTON.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

GUYER
Local storm report, Jul 4, 4:37 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             2 SE SAN FELIPE PUEBLO  35.41N 106.40W
07/04/2007  E1.00 INCH       SANDOVAL           NM   NWS EMPLOYEE

            QUARTER SIZE HAIL COVERING INTERSTATE 25 AT MILE MARKER
            251. REPORTED BY RETIRED NWS EMPLOYEE.

&&

CJONES
Local storm report, Jul 4, 4:38 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             ALGODONES               35.38N 106.48W
07/04/2007  E0.75 INCH       SANDOVAL           NM   TRAINED SPOTTER

            STARTED AT 415 PM AND HAIL IS STILL ONGOING AT 435 PM

&&

GUYER
Special weather statement, Jul 4, 4:57 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 PM MDT WED JUL 4 2007

NMZ009-042330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
457 PM MDT WED JUL 4 2007

...STRONG THUNDERSTORMS NORTH OF ALBUQUERQUE...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL OVER BERNALILLO. THIS
STORM IS MOVING VERY SLOWLY SOUTH AROUND 5 MPH TOWARD SANDIA PUEBLO
AND THE NORTHERN PORTIONS OF THE CITY OF ALBUQUERQUE. IF THIS STORM
HOLDS TOGETHER IT WILL MOVE INTO THE CITY OF ALBUQUERQUE BETWEEN 515
AND 530 PM.

GUYER
Special weather statement, Jul 4, 4:58 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT WED JUL 4 2007

NMZ014-042345-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
458 PM MDT WED JUL 4 2007

...STRONG THUNDERSTORM MOVING OVER SOUTHWESTERN CATRON COUNTY...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MOGOLLON. THE STRONG
THUNDERSTORM WAS NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALMA...CRUZVILLE...
GLENWOOD...PLEASANTON AND SAN FRANCISCO PLAZA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

GUYER
Local storm report, Jul 4, 5:01 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             ALGODONES               35.38N 106.48W
07/04/2007  E1.00 INCH       SANDOVAL           NM   PUBLIC

&&

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:21 PM MDTSevere Thunderstorm WarningABQGuadalupe39 min
Jul 4, 4:16 PM MDTSevere Thunderstorm WarningABQSandoval59 min
Jul 4, 5:13 PM MDTSevere Thunderstorm WarningABQBernalillo62 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.